Volume 16, issue 2 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Spectra of units for periodic ring spectra and group completion of graded $E_{\infty}$ spaces

Steffen Sagave

Algebraic & Geometric Topology 16 (2016) 1203–1251
Abstract

We construct a new spectrum of units for a commutative symmetric ring spectrum that detects the difference between a periodic ring spectrum and its connective cover. It is augmented over the sphere spectrum. The homotopy cofiber of its augmentation map is a non-connected delooping of the usual spectrum of units whose bottom homotopy group detects periodicity.

Our approach builds on the graded variant of E spaces introduced in joint work with Christian Schlichtkrull. We construct a group completion model structure for graded E spaces and use it to exhibit our spectrum of units functor as a right adjoint on the level of homotopy categories. The resulting group completion functor is an essential tool for studying ring spectra with graded logarithmic structures.

Keywords
E-infinity space, symmetric spectrum, group completion, units of ring spectra, Gamma-space
Mathematical Subject Classification 2010
Primary: 55P43
Secondary: 55P48
References
Publication
Received: 26 June 2015
Revised: 11 July 2015
Accepted: 13 July 2015
Published: 26 April 2016
Authors
Steffen Sagave
Institute for Mathematics, Astrophysics and Particle Physics
Radboud University Nijmegen
PO Box 9010
6500 GL Nijmegen
The Netherlands
http://www.math.ru.nl/~sagave/